Viewing 6 posts - 1 through 6 (of 6 total)
  • Author
    Posts
  • Anonymous
      Post count: 93172

      Good Morning,
      This is going to be a snowy weekend here in Milwaukee — we’re expecting a blizzard tonight. I’m very concerned re the worsening of my TED even though I’ve been following the eye doctor’s recommendations to the best of my ability. He performed the punctal procedure on my left eye as my visual acuity decreased from 20/20 in January to 20/40 a few days ago. I now have periods of double vision which is new and often have difficulty performing my job because of this. I’m a semi-retired nurse who works parttime evenings in a home care office answering the phone and doing computer work. I need to work for financial reasons. My last TSH level was only .07 (done in early February. It was 2.1 in November, 2006. The endocrinologist didn’t raise my Tapazole level, which I’m wondering if an increase in dosge ( I’m only on 5.0 mg a day) might help my eye condition. I’ll be seeing my eye MD again in late March and he mentioned putting me oral steroids if there is no improvement. I’m very fearful of taking steroids. I’m wondering if RAI followed by radiation would be an answer. I don’t seem to have any other symptoms of Graves’ Disease other than my eyes.
      I’m scheduled to have a routine colonoscopy in a few weeks, but am seriously considering cancelling this. My eyes are extremely “bad” in the AM —- blurry vision, extreme puffiness, etc. –that I think I’d have difficulty arriving at the clinic at 7:00 AM and think I can only cope with one crisis at a time. Any thoughts and /or suggestions anyone has would be greatly appreciated. Nina

      Anonymous
        Post count: 93172

        Haven’t been active for 3 years due to celiac disease diagnoses for two daughters and myself. Had RAI 6/97, thyroidectomy 11/02 (following hysterectomy 4/02) and had held steady levels of TSH until 11/07. Since then replacment hormones were lowered from .150 to .137. TSH still 0.03 2/08 and again 4/08. Dosage was lowered again this week to .125. I’ve been researching and I don’t feel comfortable with just lowering med’s. Does anyone have other followup suggestions? I’ve read a bit about adrenal insufficiency, problems with pituitary gland. I have ANA for both Grave’s disease and Hashimoto’s disease. Thanks for input.

        Anonymous
          Post count: 93172

          While I understand your concerns about the possibility that there is another underlying problem — especially with regard to the pituitary — lowering the dose of replacement hormone is an appropriate thing to do right now. During the period of time when my replacement needs fluctuated (a period of at least five years)I, too, was concerned that something else might be wrong. But, eventually things evened out, just by tinkering with the dose of replacement.

          Keep in mind that even minor levels of hyperthyroidism have been shown to be very harmful to long-term health issues. Your doctor’s actions reflect that train of evidence. By lowering the dose, he/she is trying to protect you from the effects of even slightly too much thyroid hormone.

          That said, it does not mean that you cannot discuss with your doctor your concerns. You should. Your doctor is your best resource there.

          Bobbi — NGDF Online Facilitator

          Anonymous
            Post count: 93172

            Pretty new to Graves- just curious- what is ANA
            Ang

            Anonymous
              Post count: 93172

              I believe that’s referring to a form of antibody ~ I’m not sure of the specific properties of ANA antibodies.

              ~Ski
              NGDF Assistant Online Facilitator

              Anonymous
                Post count: 93172

                ANA stands for “antinuclear antibodies.” Basically these are antibodies which work against the body’s own tissues. (In very simple terminology.)

                Bobbi — NGDF Online Facilitator

              Viewing 6 posts - 1 through 6 (of 6 total)
              • You must be logged in to reply to this topic.